Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

June 22, 2012Murray County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 22, 2012, 1:15 AM EDT for Murray County, Georgia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2012, 1:15 AM EDT (05:15 UTC)
Expired
Jun 22, 2012, 2:15 AM EDT
In force
60 min
Issued by
NWS Atlanta, GA

County Murray County, GA

The radar

The Northeast Alabama radar (KHTX), 126 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-343 J/kg
Mixed-layer LCL
1936 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

833 
WWUS82 KFFC 220515
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
115 AM EDT FRI JUN 22 2012

GAZ005-006-220615-
115 AM EDT FRI JUN 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MURRAY AND FANNIN
COUNTIES UNTIL 215 AM EDT...

AT 109 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
SHOW STRONG THUNDERSTORMS FROM CRANDALL TO CISCO...LAKE CONASAUGA 
AND THE COHUTTA WILDERNESS...MOVING SOUTH AT 5 MPH.

RUNOFF FROM THESE STORMS MAY CAUSE MINOR FLOODING OF SMALL CREEKS 
AND STREAMS ACROSS PORTIONS OF NORTHERN MURRAY AND WESTERN FANNIN 
COUNTIES...INCLUDING AREAS IN AND AROUND THE COHUTTA WILDERNESS... 
SUMAC...CISCO...GREGORY...TENNGA...CRANDALL...CONASAUGA LAKE AND 
ETON. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF 
CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3500 8452 3485 8457 3485 8461 3482 8459
      3478 8464 3478 8483 3485 8484 3487 8482
      3489 8484 3495 8483 3499 8481
TIME...MOT...LOC 0513Z 353DEG 4KT 3490 8471

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 21, 10:00 PM EDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 21, 10:00 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1000 PM EDT THU JUN 21 2012

.UPDATE...
NO CHANGES PLANNED AT THIS TIME. ISOLATED THUNDERSTORMS JUST ON THE
TENNESSEE SIDE OF THE GEORGIA/TENNESSEE LINE ARE BEING MONITORED IN
CASE WE MAY NEED TO ADD A SLIGHT CHANCE TO THE EXTREME NORTHERN
ZONES.

41

.PREVIOUS...
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
CURRENT RADAR LOOP SHOWS SOME ISOLATED SHOWERS ACROSS THE NORTH
CAROLINA MOUNTAINS AND FAR N GA. THERE IS A GOOD DEAL OF MOISTURE
IN THE ATMOSPHERE...BUT THE HIGH PRESSURE RIDGE OVER THE AREA IS
NOT ALLOWING ANY OF THE CU OUT THERE TO DEVELOP INTO ANYTHING
FURTHER. THIS RIDGE IS EXPECTED TO WEAKEN SLIGHTLY TONIGHT AS NEXT
FRONTAL SYSTEM MOVES CLOSER TO THE STATE FROM THE NW. THIS FRONT
SWEEPS INTO N GA BY SAT MORNING..BUT THERE IS NOT MUCH MOISTURE
ASSOCIATED WITH IT. EXPECTING JUST SOME ISOLATED SHOWERS AND
THUNDERSTORMS ACROSS NORTH GA FRI. TEMPS WILL CONTINUE ON THE WARM
SIDE WITH HIGHS MAINLY IN THE UPPER 80S TO MID 90S.

01

.LONG TERM /SATURDAY THROUGH THURSDAY/...
NO MAJOR CHANGES TO THE LONG TERM...

EXTENDED BEGINS WITH A WEAK COLD FRONT STATIONARY ACROSS THE AREA AS
THE UPPER HIGH RETROGRADES TO OVER THE SOUTHERN PLAINS. HAVE
CONTINUED SLIGHT CHANCE POPS ACROSS MOST OF THE AREA AS SUPPORT FOR
PRECIP SEEMS LIMITED...WITH OCCLUDED SURFACE LOW WAY UP NORTH MOVING
OFF THE CANADIAN COAST. TEMPERATURES CONTINUE TO INCREASE WITH MEX
GUIDANCE AGAIN FLIRTING WITH 100 IN SOME LOCATIONS...BUT AGAIN HAVE
PULLED BACK ON THIS BASED ON UNCERTAINTY AND INPUT FROM ENSEMBLE
GUIDANCE.

THE MORE INTERESTING PART OF THE EXTENDED IS WHAT HAPPENS WITH THE
TROPICAL MOISTURE ACROSS THE GULF AND WESTERN CARIBBEAN. 12Z
ECMWF...AND NOW THE NEW 00Z ECMWF...BOTH DEVELOP SOME SORT OF
TROPICAL CYCLONE IN THE GULF LATE IN THE WEEKEND. BOTH RUNS STALL
THE SYSTEM IN THE GULF FOR A COUPLE OF DAYS...AND THEN THE 00Z RUN
KEEPS IT A LITTLE FURTHER SOUTH BUT STILL TAKES IT THROUGH
NORTHERN FLORIDA /WHEREAS THE 12Z RUN YESTERDAY TOOK IT INTO
SOUTHERN GEORGIA/. CONVERSELY...THE GFS IS A LITTLE DEEPER WITH THE
UPPER TROUGH PROGGED TO SIT OVER SOUTHEAST CANADA AND NEW
ENGLAND...AND THUS PUSHES THE TROPICAL MOISTURE INTO THE
ATLANTIC...DEVELOPING IT INTO A CYCLONE THEREAFTER. THIS WILL ALL
DEPEND ON THE STRENGTH OF THE UPPER TROUGH OVER THE EASTERN
SEABOARD AS WELL AS HOW FAR WEST THE UPPER RIDGE RETROGRADES. WITH
SUCH UNCERTAINTY SURROUNDING THIS SYSTEM...HAVE KEPT POPS AT 14
PERCENT FOR THE END OF THE EXTENDED...BUT THIS MAY CERTAINLY
CHANGE DEPENDING ON WHAT FUTURE MODEL SOLUTIONS DEPICT.

BOTH MODELS DO BRING THE LARGE TROUGH AXIS THROUGH SOMETIME NEXT
WEEK...ALLOWING DRY CANADIAN SURFACE HIGH PRESSURE TO BEGIN
RIDGING DOWN THE AREA. GFS HAS A PRETTY SHARP CONTRAST IN TEMPS FROM
MONDAY THROUGH WEDNESDAY WITH A DECENT COOL DOWN /5-10 DEGREES
ESPECIALLY NORTH/. EVEN MORE NOTABLE IS THE DRAMATIC DECREASE IN
DEWPOINTS...WITH MEX AND GMOS BRINGING DEWPOINTS INTO THE 40S BY THE
END OF THE EXTENDED /POSSIBLY 30S IN THE MOUNTAINS/. HAVE REFLECTED
THIS TREND THROUGH THE EXTENDED GRIDS GIVEN THAT BOTH MODELS HAVE
HAD A LITTLE MORE RUN-TO-RUN CONSISTENCY WITH THIS ASPECT OF THE
FORECAST...AND WITH THE OVERALL GENERAL AGREEMENT IN MASS FIELDS.
HOWEVER...SINCE IT IS SO FAR OUT...HAVE BACKED OFF SOMEWHAT ON THE
STRENGTH OF THE COOLER/DRIER AIR MOVING IN. TDP/BDL

&&

.AVIATION...
00Z UPDATE...
VFR CONDITIONS EXPECTED TO CONTINUE. A FRONT WILL PUSH INTO NORTH
GEORGIA AFTER 14Z FRIDAY AND MAY STALL IN THE AREA. LIGHT AND
VARIABLE WINDS EXPECTED OVERNIGHT BECOMING LIGHT SOUTHWEST AFTER
SUNRISE AND THEN EAST TO SOUTHEAST DURING THE AFTERNOON. WIND SPEEDS
SHOULD STAY IN THE 5-10KT RANGE TOMORROW. ISOLATED THUNDERSTORMS ARE
POSSIBLE ACROSS NORTH GEORGIA FRIDAY AFTERNOON BUT AT THIS TIME
CONFIDENCE IS LOW ON WHICH TAF SITES MAY BE AFFECTED.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM ON WIND DIRECTION. OTHERWISE HIGH ON OTHER ELEMENTS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  94  67  93 /   5  20  10  20
ATLANTA         69  92  70  92 /   0  20   5  20
BLAIRSVILLE     62  89  65  87 /  10  40  20  20
CARTERSVILLE    64  94  64  92 /   5  30  10  20
COLUMBUS        69  94  70  95 /   0   5   5  20
GAINESVILLE     70  92  69  90 /   5  30  20  20
MACON           67  93  67  94 /   0   5   5  20
ROME            67  94  66  93 /   5  30  20  10
PEACHTREE CITY  63  92  63  92 /   0   5   5  20
VIDALIA         72  93  72  92 /   0   5   5  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....BDL
AVIATION...01
Hazardous weather outlook, Jun 21, 4:15 AM EDT, 21 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 AM EDT THU JUN 21 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
415 AM EDT THU JUN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS EXTREME NORTH GEORGIA
THIS AFTERNOON AND EVENING.

.SYNOPSIS...
AN AREA OF HIGH PRESSURE IN THE WESTERN ATLANTIC WILL CONTINUE TO
BRING A MOIST...SOUTHERLY FLOW TO THE AREA. THE HIGH WILL BEGIN
SLIDING EAST AS A WEAK COLD FRONT APPROACHES THE SOUTHEAST TODAY
AND TOMORROW.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORMS THAT DEVELOP
WILL BE OCCASIONAL CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS...AND
LOCALLY HEAVY RAIN. THE BEST LOCATION FOR THUNDERSTORM DEVELOPMENT
WILL BE GENERALLY NORTH OF A LINE FROM ROME TO CLEVELAND.

.DISCUSSION...
A WARM...MOIST AIRMASS REMAINS IN PLACE ACROSS THE SOUTHEAST. AS
TEMPERATURES CLIMB THIS AFTERNOON AHEAD OF THE WEAK FRONT...CAPES
ACROSS PORTIONS OF NORTH GEORGIA WILL INCREASE TO BETWEEN 500-1000
J/KG. THIS COMBINED WITH THE UPSLOPE FLOW FROM THE WINDS AROUND
THE SURFACE HIGH PRESSURE WILL ALLOW THUNDERSTORMS TO DEVELOP
ACROSS EXTREME NORTH GEORGIA THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH GEORGIA ON FRIDAY.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH AND CENTRAL
GEORGIA SATURDAY THROUGH MONDAY...AND A CHANCE OF THUNDERSTORMS
ACROSS CENTRAL GEORGIA ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 22, 12:26 AM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1226 AM EDT FRI JUN 22 2012

GAZ004>006-220515-
1226 AM EDT FRI JUN 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITFIELD...MURRAY
AND FANNIN COUNTIES UNTIL 115 AM EDT...

AT 1217 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
THUNDERSTORMS WITH HEAVY RAIN FROM AROUND DAWNVILLE TO CISCO...
TENNGA...CONASAUGA LAKE AND THE COHUTTA WILDERNESS. THESE
THUNDERSTORMS WERE NEARLY STATIONARY.

RUNOFF FROM THESE STORMS MAY CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS AND ROADS ACROSS PORTIONS OF NORTHERN WHITFIELD AND
MURRAY COUNTIES AND WESTERN AND NORTHERN FANNIN COUNTY...INCLUDING
AREAS AROUND EPWORTH...MCCAYSVILLE-COPPERHILL...HIGDON...COLWELL...
THE COHUTTA WILDERNESS...JONES MILL...CHATSWORTH...ETON...CONASAUGA
LAKE...CRANDALL...SUMAC...CISCO...GREGORY...TENNGA AND DAWNVILLE.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3491 8422 3485 8455 3485 8461 3484 8459
      3483 8459 3477 8470 3473 8483 3478 8490
      3497 8499 3499 8498 3500 8425
TIME...MOT...LOC 0422Z 049DEG 2KT 3494 8462
Special weather statement, Jun 22, 1:15 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
115 AM EDT FRI JUN 22 2012

GAZ005-006-220615-
115 AM EDT FRI JUN 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MURRAY AND FANNIN
COUNTIES UNTIL 215 AM EDT...

AT 109 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW STRONG THUNDERSTORMS FROM CRANDALL TO CISCO...LAKE CONASAUGA
AND THE COHUTTA WILDERNESS...MOVING SOUTH AT 5 MPH.

RUNOFF FROM THESE STORMS MAY CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS ACROSS PORTIONS OF NORTHERN MURRAY AND WESTERN FANNIN
COUNTIES...INCLUDING AREAS IN AND AROUND THE COHUTTA WILDERNESS...
SUMAC...CISCO...GREGORY...TENNGA...CRANDALL...CONASAUGA LAKE AND
ETON. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3500 8452 3485 8457 3485 8461 3482 8459
      3478 8464 3478 8483 3485 8484 3487 8482
      3489 8484 3495 8483 3499 8481
TIME...MOT...LOC 0513Z 353DEG 4KT 3490 8471

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 12:26 AM EDTSpecial Weather StatementFFCMurray49 min
Jun 22, 4:05 PM EDTSpecial Weather StatementFFCDawson40 min
Jun 22, 5:50 PM EDTSpecial Weather StatementFFCTowns40 min
Jun 22, 6:28 PM EDTSpecial Weather StatementFFCWhite47 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.